Alert archive / Kentucky / Flash Flood Warnings in 2019
Flash Flood Warning 64, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Nov 30, 2019, 12:48 PM CST for Henderson County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2019, 12:48 PM CST (18:48 UTC)
- Expired
- Nov 30, 2019, 3:45 PM CST
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Henderson County, KY
The radar
The Evansville,IN radar (KVWX), 53 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Nov 30, 5:32 AM CST, 7 hours 16 minutes earlier.
Area forecast discussion, Nov 30, 5:32 AM CST, 7 hours 16 minutes before
Area Forecast Discussion National Weather Service Paducah KY 532 AM CST Sat Nov 30 2019 .UPDATE... Updated aviation section for 12z taf issuance && .SHORT TERM...(Today through Sunday night) Issued at 322 AM CST Sat Nov 30 2019 A large area of rain and elevated thunderstorms will continue to cross the lower Ohio Valley early this morning. This convection is associated with a pronounced warm front that was along the southern border of western KY and southeast MO. A moist southwesterly inflow (up to around 40 kt at 850 mb) may result in some backbuilding of storms toward the better inflow. Locally heavy rainfall will persist until the complex moves east of our region by midday. The high-res models such as the hrrr suggest a temporary lull in precip during the late morning and early afternoon hours. These models indicate another surge of showers and embedded storms will move up from the southwest across western KY and southwest IN during the afternoon and early evening. For the most part, model forecast soundings indicate the convection will be elevated today. Some lowering of the LFC does occur this afternoon, but surface-based capes remain near zero. The poor low-level lapse rates will hinder the potential for strong surface winds through the day. The highest potential for any surface-based convection and convective winds appears to be this evening along the actual cold front. The wind shift along the front will be gradual, limiting frontal convergence. The limited frontal forcing will lower the potential for a line of storms, and so the severe weather risk still appears marginal with this system. The next potential issue is strong gradient wind gusts behind the front tonight. Forecast soundings still indicate a brief period of steep low-level lapse rates in the immediate wake of the frontal passage tonight. Winds at the top of the mixed layer will be near 40 knots. Since the duration of the strong mixing tonight looks rather short, the chances of any advisory-level winds are too low for the issuance of a wind advisory. Later shifts can re-evaluate this issue. A dry slot will bring plenty of clear sky early Sunday, but wraparound moisture will arrive during the day. The strong low pressure system will pass across northern Illinois early Sunday, reaching Ohio Sunday evening. Some precipitation will wrap around the base of the low, affecting places northeast of a Carbondale IL to Madisonville KY line on Sunday afternoon and evening. Precip amounts are forecast to be light. There may be a brief mix or change to wet snow Sunday evening as the boundary layer cools rapidly with loss of daytime heating and cold northwest winds lower the freezing level. Winds both Sunday and Sunday night will be gusting to 30 mph or better as the colder air arrives. This will produce noticeably lower wind chills in the 30s during the day and the 20s at night. .LONG TERM...(Monday through Friday) Issued at 322 AM CST Sat Nov 30 2019 The extended forecast period begins with the WFO PAH area split between the departing eastern U.S closed low and a building ridge to the west. There may be a lingering sprinkle or two over the Pennyrile region of west Kentucky during the morning hours on Monday, but for the most part expect slow clearing from west to east during the day on Monday. The upper flow transitions to a generally west northwest zonal flow through early Thursday over the WFO PAH forecast area, with the majority of the moisture for cloud cover coming from the eastern Pacific and Canada through the middle of the week. The Canadian numerical guidance takes a low off the southern California coast Wednesday afternoon and moves it near the OK/TX Panhandles early Thursday, developing a surface low over OK and extending a warm front east-northeast into extreme southern Missouri. The National Blend of Models appears to be too fast and robust with warm advection precipitation into the WFO PAH forecast area ahead of this low, so slowed the onset of the precipitation with heavy influence from the Canadian guidance. This will hold off the widespread coverage of chance PoPs until after midnight Thursday into Friday morning. The Canadian opens the low into an open, low amplitude shortwave, and accelerates it east of the area by sunset on Friday. The blended model guidance attempts to bring another system by next Sunday morning with light warm advection precipitation moving up from the lower Mississippi Valley. For collaboration purposes, kept a small chance for rain into the area late Saturday night, but have low confidence on the timing and location. High temperatures during the upcoming week will be near normal for early December, with overnight lows ranging from 5 to 7 degrees below to up to five degrees above normal. && .AVIATION... Issued at 532 AM CST Sat Nov 30 2019 Widespread rain will diminish to scattered showers by midday. Conditions will remain mainly ifr through the day, even where rain ends. There will be some periods of mvfr, but these should not be the predominant conditions. A few thunderstorms will occur, but their timing and location will be random. Winds will become rather gusty from the southeast and south later today. As a cold front passes this evening, winds will become southwest. A period of gusts over 30 kt is possible immediately behind the front. Skies will clear out overnight. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...MY LONG TERM...Smith AVIATION...MY
Hazardous weather outlook, Nov 30, 3:50 AM CST, 8 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 350 AM CST Sat Nov 30 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 350 AM CST Sat Nov 30 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Scattered thunderstorms are forecast today and early tonight. The main hazards with storms today will be locally heavy rainfall and dangerous lightning. A few storms late this afternoon and this evening may be accompanied by strong gusty winds. Following a cold front tonight, winds will increase to around 15 mph with a few gusts from 30 to 40 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday Gusty west to northwest winds will continue on Sunday and Sunday night. Some gusts from 30 to 40 mph are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. MY
In the hours before
Local storm report, Nov 30, 11:02 AM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1102 AM CST SAT NOV 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 AM FLOOD BONE GAP 38.44N 88.00W
11/30/2019 EDWARDS IL 911 CALL CENTER
MINOR FLOODING ON A COUNTY ROAD. ROAD IS
PASSABLE.
&&
DWSLocal storm report, Nov 30, 11:24 AM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1124 AM CST SAT NOV 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 AM HAIL BOONVILLE 38.04N 87.27W
11/30/2019 E0.75 INCH WARRICK IN PUBLIC
REPORT FROM MPING.
&&
DWSLocal storm report, Nov 30, 11:25 AM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1125 AM CST SAT NOV 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM FLASH FLOOD OWENSBORO 37.76N 87.12W
11/30/2019 DAVIESS KY 911 CALL CENTER
SEVERAL STREET CLOSURES AROUND OWENSBORO DUE
TO FLASH FLOODING.
&&
DWSLocal storm report, Nov 30, 11:36 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1136 AM CST SAT NOV 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM HEAVY RAIN 4 SW OWENSBORO 37.72N 87.17W
11/30/2019 M3.02 INCH DAVIESS KY AWOS
AWOS STATION KOWB OWENSBORO KY. THE DURATION
OF THE HEAVY RAIN EVENT WAS 24 HOURS.
&&Local storm report, Nov 30, 12:07 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1207 PM CST SAT NOV 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 PM FLOOD PEMBROKE 36.78N 87.35W
11/30/2019 CHRISTIAN KY TRAINED SPOTTER
UP TO SIX INCHES OF WATER FLOWING OVER US 41
NEAR PEMBROKE.
&&
DWSLocal storm report, Nov 30, 12:20 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1220 PM CST SAT NOV 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM HAIL MAKANDA 37.62N 89.24W
11/30/2019 E0.50 INCH JACKSON IL BROADCAST MEDIA
TIME ESTIMATED.
&&
DWSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 10:16 AM CST | Areal Flood Advisory | PAH | Daviess | 3 hr |
| Nov 30, 10:48 AM CST | Flash Flood Warning | PAH | Daviess | 6 hr |
| Nov 30, 11:21 AM CST | Areal Flood Advisory | PAH | Henderson, Union | 3 hr |
| Nov 30, 12:02 PM CST | River Flood Warning | PAH | Muhlenberg | 6 days |
| Nov 30, 12:05 PM CST | Areal Flood Advisory | PAH | Christian, Todd | 3 hr |
| Nov 30, 1:04 PM CST | Flash Flood Watch | PAH | Caldwell, Calloway, Christian, Crittenden, Daviess, Henderson and 9 more | 11 hr |
| Nov 30, 1:05 PM CST | Special Weather Statement | PAH | Daviess, Henderson | 40 min |
| Nov 30, 2:29 PM CST | River Flood Warning | PAH | Christian, Trigg | 2 hr |
| Nov 30, 2:36 PM CST | Areal Flood Warning | PAH | Todd | 5 hr |
| Nov 30, 5:35 PM CST | River Flood Warning | PAH | Christian, Trigg | 4 hr |
| Nov 30, 8:13 AM CST | Areal Flood Advisory | PAH | Johnson, Union | 3 hr |
| Nov 30, 8:50 AM CST | Special Weather Statement | PAH | Jackson | 25 min |
| Nov 30, 8:59 AM CST | Special Weather Statement | PAH | Jackson | 31 min |
| Nov 30, 9:10 AM CST | Severe Thunderstorm Warning | PAH | Jackson, Union, Williamson | 35 min |
| Nov 30, 10:06 AM CST | Areal Flood Advisory | PAH | Edwards, Jefferson, Wabash, Wayne | 3 hr |
| Nov 30, 1:02 PM CST | River Flood Warning | PAH | Wayne, White | 48 hr |
| Nov 29, 8:48 PM CST | Dense Fog Advisory | PAH | Butler, Carter, Ripley, Wayne | 6 hr |
| Nov 29, 11:51 PM CST | Special Weather Statement | PAH | Ripley | 39 min |
| Nov 30, 12:49 AM CST | Severe Thunderstorm Warning | PAH | Butler, Stoddard, Wayne | 26 min |
| Nov 30, 8:30 AM CST | Special Weather Statement | PAH | Bollinger | 30 min |
| Nov 30, 1:07 PM CST | River Flood Warning | PAH | Wayne | 14 hr |
Nearby
Flash Flood Warnings in Kentucky, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.